Hail, Las Animas
- When
- July 6, 2:20 PM MST to 2:25 PM MST
- Where
- Las Animas County, 2 mi W of Cokedale
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.133, -104.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 6, 1:29 PM MST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT TUE JUL 6 2004 .SHORT TERM... (TONIGHT AND WEDNESDAY) MAIN CONCERNS ARE ISOLD TS TONIGHT. CURRENTLY...WV IMAGERY DEPICTS A SHORTWAVE MOVING OVER THE AREA ATTM...WITH A FEW CU BUILDING OVER THE HIGHER TERRAIN. LOW CLOUDS ERODED SLOWLY ALONG THE EASTERN MTNS THIS MORNING...LEAVING A SLIGHT INCREASE IN LOW LEVEL MOISTURE IN ITS WAKE. FOR TONIGHT...STILL GETTING PRETTY GOOD CAPE VALUES ALONG THE ADJACENT EASTERN PLAINS AND INTERSTATE 25 CORRIDOR...HOWEVER ATMOSPHERE REMAINS CAPPED AND BEST LIFT WITH SHORTWAVE IS ALREADY PASSED. MIGHT BE ABLE TO GET ONE OR TWO STORMS TO BREAK THROUGH ALONG THE HIGHER TERRAIN. IF SO...THEY MAY QUICKLY BECOME SEVERE...AS SHEAR VALUES RUNNING 40 KTS AND CAPES OVER 1000 J/KG. MOST LIKELY PLACES ALONG THE TERRAIN FOR CAP TO BREAK WOULD BE ALONG THE RATON RIDGE AND MAYBE THE WET MOUNTAINS WHERE CAPES ARE BETTER. HAVE REDUCED COVERAGE TO ISOLATED...AND KEPT SEVERE WORDING WITH HAIL THE MOST LIKELY THREAT. EXPECT STORMS TO MOVE SOUTHEAST IN MEAN FLOW...AND TO DISSIPATE AFTER 9 PM. FOR WEDNESDAY...SHORTWAVE RIDGE MOVES OVERHEAD AND MID LEVEL TEMPS WARM...WITH A WEAK LEE TROF ON THE PLAINS. MOST CAPE PUSHES EAST WITH THE TROF IN THE AFTERNOON. EXPECT CU/VIRGA OVER THE MTNS...SINCE LAPSE RATES REMAIN +9C/KM IN THE AFTERNOON. MAY GET A RUMBLE OF THUNDER OVER THE SOUTHWEST MTNS AS NEXT WAVE ROLLS THROUGH RIDGE. REMOVED POPS ON THE PLAINS FOR THE AFTERNOON HOURS. MID LEVEL TEMPS CLIMB TO 14-17C ON THE PLAINS...AND 17-18C OVER THE MTNS. GRIDS MAY BE A SMIDGE TOO COOL OUT EAST...WHERE A DRY ADIABATIC MIX TO 500 MB WOULD BRING TEMPS INTO THE MID 90S. KC .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...STILL LOOKS LIKE HOT RELATIVELY DRY WEATHER FOR THURSDAY...THEN SOME LIMITED MONSOON FLUX FOR FRIDAY/SATURDAY...THEN HOT AND DRYING OUT AGAIN... FEW CHANGES TO FORECAST. HOT/MOSTLY DRY CONDITIONS ALREADY IN THE FORECAST FOR THURSDAY. THIS CONTINUES TO LOOK GOOD BASED ON PROGGED 590DM HEIGHTS...LOW MEAN RELATIVE HUMIDITY VALUES...AND DOWNSLOPE PRESSURE GRADIENTS. COULD BE SOME FIRE WEATHER CONCERNS FOR CRITICAL FIRE WX ZONES 220...223 AND 224. LATEST MEDIUM RANGE GUIDANCE HAS BACKED OFF ON THE EXTENT OF THE MONSOON MOISTURE FOR THIS WEEKEND. MID CREW HAS ALREADY ADJUSTED POPS IN FORECASTS TO REFLECT THIS SO NO CHANGES NEEDED THERE. SUNDAY THROUGH TUESDAY NOW LOOKS HOT AND DRIER AGAIN...ALSO REFLECTED IN FORECASTS. CURRENT FORECAST LOOKS ON TRACK AND CONSISTENCY WITH SURROUNDING OFFICES LOOKS GOOD...SO FEW TO NO ADJUSTMENTS TO FORECAST NEEDED. LW && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT TUE JUL 6 2004 COZ058>089-093>099-071300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE PIKES PEAK REGION... THE WET MOUNTAINS AND THE SOUTHERN SANGRE DE CRISTO MOUNTAINS THIS AFTERNOON. BY LATE AFTERNOON THE STORMS WILL INTENSIFY AND MOVE ONTO THE ADJACENT PLAINS AS STRONG THUNDERSTORMS ALONG THE I-25 CORRIDOR FROM MONUMENT TO TRINIDAD. A FEW OF THE THUNDERSTORMS WILL BECOME SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AROUND 1 INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE SAN JUAN AND LA GARITA MOUNTAINS THIS AFTERNOON. THESE STORMS WILL PRODUCE GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING BUT WILL NOT PRODUCE MUCH RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE PIKES PEAK REGION AND ALONG THE I-25 CORRIDOR THIS AFTERNOON AND THIS EVENING.
The Pueblo radar (KPUX), 153 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414526.